Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 19, NWS Tampa Bay, FL

May 29, 2012

NWS Tampa Bay, FL issued this small craft advisory at May 29, 2012, 4:53 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 29, 2012, 4:53 PM EDT (20:53 UTC)
Expired
May 29, 2012, 10:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WHUS72 KTBW 292053
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
AFTERNOON...

.TROPICAL DEPRESSION BERYL WILL CONTINUE TO BRING WINDS AROUND
20 KNOTS OVER THE NORTHERN COASTAL WATERS THROUGH THIS EVENING.

GMZ850-870-300200-
/O.NEW.KTBW.SC.Y.0019.120529T2053Z-120530T0200Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
453 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 


* WINDS AND WAVES: WEST TO SOUTHWEST WINDS AROUND 20 KNOTS WITH
  SEAS 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 29, 2:05 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 29, 2:05 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
205 PM EDT TUE MAY 29 2012

.SHORT TERM (TONIGHT-THURSDAY)...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE NORTHERN
ZONES FROM TD BERYL WITH A FEW DIURNAL SHOWERS IN PLACE ACROSS THE
CENTRAL AND SOUTHERN ZONES. WILL ALLOW THE FLOOD WATCH TO EXPIRE
AT 4PM UNLESS ANOTHER TRAINING BAND SETS UP LATER AND THEN MAY
HAVE TO EXTEND IT. TD BERYL WILL CONTINUE TO SLOWLY MOVE OFF TO
THE NE OVER THE NEXT COUPLE OF DAYS AS RIDGING REMAINS ACROSS
SOUTH FLORIDA. THIS WILL KEEP GENERALLY WEST TO SOUTHWEST FLOW IN
PLACE ACROSS THE AREA. SOUTHWEST FLOW WILL ALSO BE IN PLACE ALOFT
AS A TROUGH REMAINS JUST TO THE WEST OF THE STATE OVER THE GULF.
THE MOIST AND WARM ENVIRONMENT ALONG WITH THE INSTABILITY ALOFT
WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE
PERIOD WITH RAIN CHANCES GENERALLY 30-40 PERCENT. TEMPS WILL
GENERALLY BE IN THE LOWER TO MID 70S WITH HIGHS AROUND 90 TO THE
LOWER 90S.

.LONG TERM (THURSDAY NIGHT-TUESDAY)...
UPPER LEVEL PATTERN WILL BE AMPLIFYING OVER THE EASTERN HALF OF
THE NATION AT THE BEGINNING OF THE LONG TERM PERIOD. AHEAD OF
THIS SYSTEM...THE SUBTROPICAL RIDGE WILL BE IN CONTROL OF THE
FLORIDA PENINSULA PROVING SEASONABLE TEMPERATURES AND CONVECTIVE
CHANCES FOR THE END OF THE WORK WEEK. UPPER TROUGH WILL PIVOT TO
THE NORTH OF THE REGION EARLY IN THE WEEKEND WITH AN ASSOCIATED
SURFACE TROUGH/FRONT LAYING OUT ACROSS THE I-10 CORRIDOR...AND
THEN DISSIPATING BY LATER SUNDAY. SURFACE FOCUS ALONG THIS FRONT
MAY BE ENOUGH TO ENHANCE THE DIURNAL DEVELOPMENT OF THUNDERSTORMS
OVER THE NORTHERN HALF OF THE AREA...HOWEVER LITTLE IN THE WAY OF
SYNOPTIC FORCING FROM THE UPPER TROUGH WILL SOMEWHAT LIMIT THIS
ENHANCEMENT...AND WILL NOT BE MUCH ABOVE CLIMATOLOGY FOR RAIN
CHANCES. IN THE WAKE OF THIS SYSTEM...GFS/ECMWF SHOW UPPER LEVEL
RIDGING BUILDING OVER THE GULF OF MEXICO/FL PENINSULA INTO THE
EARLY PORTION OF NEXT WEEK. THESE BUILDING HEIGHTS WOULD SUGGEST A
RETURN TO ABOVE NORMAL TEMPERATURES (MID/UPPER 90S AWAY FROM THE
COAST). THE ADDED SYNOPTIC SUPPRESSION WOULD ALSO LIKELY ONLY
SUPPORT ISOLATED TO WIDELY SCT DIURNAL SHOWERS ALONG THE SEA
BREEZE EACH AFTERNOON/EVENING.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
WHICH COULD CAUSE SOME MVFR/LOCAL IFR CONDITIONS. BEST CHANCES OF
RAIN WILL BE NEAR TPA...PIE AND LAL INTO MID-AFTERNOON IN
ASSOCIATION WITH RAIN BAND FROM BERYL. LATER TONIGHT INTO
WEDNESDAY MORNING MAY SEE SOME MORE CONVECTION MOVE IN OFF THE
GULF AND HAVE GONE WITH VCSH AT THIS TIME. ALSO MAY SEE SOME
OCCASIONAL AREAS OF MVFR CEILINGS IN THE WEST TO SOUTHWEST FLOW
OFF THE GULF OF MEXICO. OTHERWISE...GENERALLY VFR CONDITIONS ARE
EXPECTED OUTSIDE OF CONVECTION.

&&

.MARINE...
TD BERYL WILL LIFT OFF TO THE NE THROUGH EARLY THURSDAY AS HIGH
PRESSURE RIDGES ACROSS SOUTH FL LEAVING GENERALLY W/SW FLOW IN
PLACE ACROSS THE COASTAL WATERS. LATER THURSDAY THROUGH SATURDAY
THE RIDGE WILL BUILD NORTH ACROSS THE AREA AND TURN WINDS MORE TO
THE SOUTH WITH AN AFTERNOON SEABREEZE DEVELOPING EACH DAY. WILL
ALLOW THE SCA TO EXPIRE AT 4PM AS WINDS HAVE DIMINISHED TO AROUND
15 KNOTS.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  89  75  91 /  20  30  20  30
FMY  75  92  75  92 /  20  30  20  30
GIF  73  92  72  92 /  20  40  20  40
SRQ  75  88  73  90 /  20  30  20  30
BKV  71  91  69  92 /  30  40  20  40
SPG  78  88  78  89 /  20  30  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 9 PM EDT THIS EVENING FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-
     SARASOTA.

     FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR CITRUS-
     HERNANDO-LEVY-PASCO-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, May 29, 5:29 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
529 AM EDT TUE MAY 29 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-292130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
529 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH
TODAY...WITH THE BEST CHANCES OVER NORTHERN COUNTIES.

THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH LOCALIZED
FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...AND STRONG
GUSTY WINDS.

...FLOOD IMPACT...
VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF BERYL WILL
CONTINUE TO KEEP THE POTENTIAL FOR FLOODING MAINLY ACROSS THE
NORTHERN PART OF THE AREA...WITH LOCALIZED FLOODING POSSIBLE OVER
OTHER AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF THE
WEEKEND...WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL WITH
GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT SPOTTERS
SHOULD SELF-ACTIVATE IF UNEXPECTED SEVERE WEATHER OCCURS.

CARLISLE

In the hours before

Local storm report, May 29, 2:20 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
220 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TORNADO          6 W INGLIS              29.03N 82.76W
05/29/2012                   LEVY               FL   FIRE DEPT/RESCUE

            A WATERSPOUT MOVED ONSHORE AND BEGAN DISSIPATING ON
            HODGES ISLAND.

0210 PM     WATER SPOUT      7 W INGLIS              29.03N 82.78W
05/29/2012                   GMZ850             FL   FIRE DEPT/RESCUE

            TWO WATERSPOUTS WERE REPORTED OFFSHORE OF YANKEETOWN. ONE
            DISSIPATED OFFSHORE AND THE OTHER MOVED ONSHORE OF HODGES
            ISLAND BEFORE DISSIPATING.

&&

COLSON
Special weather statement, May 29, 2:41 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
241 PM EDT TUE MAY 29 2012

FLZ049-051-291930-
PASCO-HILLSBOROUGH-
241 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PASCO AND NORTHWESTERN
HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR WESLEY CHAPEL...OR 12 MILES SOUTHWEST OF
DADE CITY...MOVING EAST AT 40 MPH...WILL AFFECT WESLEY CHAPEL...LAND
O LAKES...SAN ANTONIO AND DADE CITY NORTH...UNTIL 330 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 265 AND 285.

BRIEF LIVED FUNNEL CLOUDS WILL BE POSSIBLE. GUSTY WINDS 35 TO 45 MPH
WILL OCCUR. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2841 8217 2802 8229 2817 8265 2843 8252
TIME...MOT...LOC 1840Z 268DEG 34KT 2828 8235

FLEMING
Special weather statement, May 29, 3:03 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
303 PM EDT TUE MAY 29 2012

FLZ050-291915-
PINELLAS-
303 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR PINELLAS PARK...MOVING EAST AT 15 MPH...WILL AFFECT
SAINT PETE CLEARWATER AIRPORT...PINELLAS PARK...SAWGRASS LAKE PARK
AND LEALMAN...UNTIL 315 PM EDT.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 20 AND 32.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. SHORT LIVED FUNNEL CLOUDS MAY
BE POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2792 8270 2792 8266 2792 8263 2788 8261
      2789 8259 2788 8258 2786 8259 2781 8258
      2780 8260 2775 8263 2777 8275
TIME...MOT...LOC 1903Z 277DEG 15KT 2787 8267
Special weather statement, May 29, 3:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
312 PM EDT TUE MAY 29 2012

FLZ049-051-052-292015-
POLK-PASCO-HILLSBOROUGH-
312 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...SOUTHEASTERN PASCO
AND SOUTHWESTERN POLK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR BUSCH GARDENS...OR NEAR TEMPLE
TERRACE...MOVING SOUTHEAST AT 25 MPH...WILL AFFECT THE MENTIONED ARE
INCLUDING THONOTOSASSA...LETTUCE LAKE PARK...UNIVERSITY OF SOUTH
FLORIDA...BRANDON...RIVERVIEW...RUSKIN...ZEPHYRHILLS...GIBSONIA AND
TEMPLE TERRACE...UNTIL 415 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
IF THE STORMS APPROACH GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.

THESE STORM MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2833 8216 2790 8167 2765 8203 2765 8254
      2769 8254 2779 8243 2781 8245 2781 8242
      2783 8241 2783 8243 2783 8244 2789 8241
      2792 8248 2782 8246 2783 8254 2795 8256
TIME...MOT...LOC 1910Z 316DEG 25KT 2799 8238

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:08 PM EDTSpecial Weather StatementTBWHernando52 min
May 28, 11:45 PM EDTAreal Flood AdvisoryTBWCitrus, Levy2 hr
May 29, 12:22 AM EDTAreal Flood WarningTBWCitrus3 hr
May 29, 1:12 AM EDTSpecial Marine WarningTBW63 min
May 29, 1:45 AM EDTSpecial Weather StatementTBWSumter45 min
May 29, 2:46 AM EDTSpecial Weather StatementTBWHernando44 min
May 29, 3:28 AM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Sumter2 hr
May 29, 3:54 AM EDTAreal Flood WarningTBWCitrus, Hernando, Sumter3 hr
May 29, 4:27 AM EDTTornado WarningTBWCitrus, Sumter33 min
May 29, 5:49 AM EDTSpecial Weather StatementTBWHernando41 min
May 29, 7:01 AM EDTAreal Flood AdvisoryTBWHernando, Pasco119 min
May 29, 8:54 AM EDTAreal Flood AdvisoryTBWPasco66 min
May 29, 10:19 AM EDTFlood WatchTBWSumter6 hr
May 29, 10:41 AM EDTBeach Hazards StatementTBWPinellas10 hr
May 29, 11:38 AM EDTSpecial Marine WarningTBW67 min
May 29, 11:51 AM EDTSevere Thunderstorm WarningTBWCitrus, Hernando39 min
May 29, 12:48 PM EDTSpecial Marine WarningTBW57 min
May 29, 1:34 PM EDTSpecial Marine WarningTBW56 min
May 29, 2:12 PM EDTTornado WarningTBWCitrus, Levy18 min
May 29, 2:41 PM EDTSpecial Weather StatementTBWPasco49 min
May 29, 3:03 PM EDTSpecial Weather StatementTBWPinellas12 min
May 29, 3:12 PM EDTSpecial Weather StatementTBWHillsborough63 min
May 29, 3:41 PM EDTSpecial Marine WarningTBW49 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.